Advertisement

Numerical Algorithms

, Volume 61, Issue 4, pp 567–578 | Cite as

Modified Chebyshev-Halley type method and its variants for computing multiple roots

  • Janak Raj Sharma
  • Rajni Sharma
Original Paper

Abstract

We present two families of third order methods for finding multiple roots of nonlinear equations. One family is based on the Chebyshev-Halley scheme (for simple roots) and includes Halley, Chebyshev and Chun-Neta methods as particular cases for multiple roots. The second family is based on the variant of Chebyshev-Halley scheme and includes the methods of Dong, Homeier, Neta and Li et al. as particular cases. The efficacy is tested on a number of relevant numerical problems. It is observed that the new methods of the families are equally competitive with the well known special cases of the families.

Keywords

Nonlinear equations Newton method Chebyshev-Halley method Rootfinding Multiple roots Order of convergence 

Mathematics Subject Classifications (2010)

65H05 65B99 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chapra, S.C., Canale, R.P.: Numerical Methods for Engineers. McGraw-Hill Book Company, New York (1988)Google Scholar
  2. 2.
    Chun, C., Neta, B.: A third order modification of Newton’s method for multiple roots. Appl. Math. Comput. 211, 474–479 (2009)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Dong, C.: A basic theorem of constructing an iterative formula of the higher order for computing multiple roots of an equation. Math. Numer. Sinica 11, 445–450 (1982)Google Scholar
  4. 4.
    Dong, C.: A family of multipoint iterative functions for finding multiple roots of equations. Int. J. Comput. Math. 21, 363–367 (1987)MATHCrossRefGoogle Scholar
  5. 5.
    Gautschi, W.: Numerical Analysis: An Introduction. Birkhäuser, Boston, MA (1997)MATHGoogle Scholar
  6. 6.
    Gutiérrez, J.M., Hernández, M.A.: A family of Chebyshev-Halley type methods in Banach spaces. Bull. Aust. Math. Soc. 55, 113–130 (1997)MATHCrossRefGoogle Scholar
  7. 7.
    Hansen, E., Patrick, M.: A family of root finding methods. Numer. Math. 27, 257–269 (1977)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Homeier, H.H.H.: On Newton-type methods for multiple roots with cubic convergence. J. Comput. Appl. Math. 231, 249–254 (2009)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Li, S., Li, H., Cheng, L.: Second-derivative free variants of Halley’s method for multiple roots. Appl. Math. Comput. 215, 2192–2198 (2009)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Li, S., Cheng, L., Neta, B.: Some fourth-order nonlinear solvers with closed formulae for multiple roots. Comput. Math. Appl. 59, 126–135 (2010)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Neta, B.: New third order nonlinear solvers for multiple roots. Appl. Math. Comput. 202, 162–170 (2008)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Neta, B.: Extension of Murakami’s high-order nonlinear solver to multiple roots. Int. J. Comput. Math. 87, 1023–1031 (2010)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Neta, B., Johnson, A.N.: High order nonlinear solver for multiple roots. Comput. Math. Appl. 55, 2012–2017 (2008)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Ortega, J.M., Rheinboldt, W.C.: Iterative Solution of Nonlinear Equations in Several Variables. Academic Press, New York (1970)MATHGoogle Scholar
  15. 15.
    Osada, N.: An optimal multiple root-finding method of order three. J. Comput. Appl. Math. 51, 131–133 (1994)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Schröder, E.: Über unendlich viele Algorithmen zur Auflösung der Gleichungen. Math. Ann. 2, 317–365 (1870)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Sharma, J.R., Sharma, R.: New third and fourth order nonlinear solvers for computing multiple roots. Appl. Math. Comput. 217, 9756–9764 (2011)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Traub, J.F.: Iterative Methods for the Solution of Equations. Prentice-Hall, Englewood Cliffs, NJ (1964)MATHGoogle Scholar
  19. 19.
    Victory, H.D., Neta, B.: A higher order method for multiple zeros of nonlinear functions. Int. J. Comput. Math. 12, 329–335 (1983)MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Wolfram, S.: The Mathematica Book, 5th edn. Wolfram Media (2003)Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of MathematicsSant Longowal Institute of Engineering and TechnologyLongowalIndia
  2. 2.Department of Applied SciencesD.A.V. Institute of Engineering and TechnologyJalandharIndia

Personalised recommendations